MAUDE Adverse Event Report: ARTHROCARE CORPORATION TRISTAR 50 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION TRISTAR 50 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC4630-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the tip electrode of the tristar wand came off.All the pieces were successfully removed from the patient.Non-significant delay was reported, and the procedure was finished with a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The electrode has been used.Bio debris is present.One leg of the electrode has detached from the spacer and folded over into the center of the electrode.No other visible defect.Product was out of the original packaging.No packaging returned.A functional evaluation found the device displayed settings (1,7) when plugged in.Plasma and coagulation were generated as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.

Brand Name
TRISTAR 50 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17158419
Report Number3006524618-2023-00257
Device Sequence Number6612363
Product Code GEI
UDI-Device Identifier00817470001921
UDI-Public00817470001921
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model NumberASC4630-01
Device Catalogue NumberASC4630-01
Device Lot Number2071975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown